[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance

[IPk] Re; High BG's


Hi Di,

I live in Australia - Gold Coast where the winter day weather sits
comfortably at 22 degrees, and rises to 30 + in the summer.  I take out
my insulin from the fridge (because I was told not to inject cold insulin
- something to do with not working properly when cold) probably a day
before needed, and then that insulin sits in my cupboard in my bedroom
for the next 2 weeks (I think).  I have had no problems with my insulin
going off.  I use Novarapid.

However, about 3 weeks ago, I had raging high BG's.  I seemed to have
some sort of virus because I was shaking because I felt so cold and had a
temperature (however tests were OK).  I spent about 4 days in bed, mostly
sleeping and not really eating, but as I got better my BG's went high.  I
ended up really upping my basal rate.  I have a disetronic, so could just
set the pump to increase for however much I needed for however long I
needed.  At one stage I was giving myself 100% more insulin.  Then for no
reason, it just started coming down.  This was over a period of about 3
days, but felt like 3 weeks!!

I really believe that diabetes, as a disease it just has these "flips",
and the thing is to not blame ourselves, (which I have been for years),
but to check everything, (like you've done) and to use the pump as it was
designed.  The pump isn't going to stop us having these hic-ups, it just
allows us to control it better. 

I went to the GP, who did a variety of blood tests, found my iron a bit
down, but really had no suggestions.

So, carry on.  Don't be discouraged, and there is light at the end of the
tunnel.  Pump away.



IDDM 44 years  disetronic - 3 years.





Have more fun with your mobile - add polyphonic ringtones, java games,
celebrity voicemails and loads more! Click here to get started.
for HELP or to subscribe/unsubscribe, contact: